What happens to the body when taking steroids?

Published On September 22, 2016 | By Martin Fuentes | Health

Steroids are used for the treatment of many kinds of diseases that are caused due to the deficiency of the hormones. But, people don’t understand that leaving or abstaining the use of steroids all at once may effect the body by sending it into a shock as the body would have got used to the steroid use and the sudden change may not be able to cope with.

The body tries to go into a condition when these steroids have made impact on the brain, adrenal and pituitary glands. The continuous use of steroids may cause the organs at times to hibernate and this condition is called Hypothalamic pituitary-adrenal axis. So, preventing this would require the physician to slowly taper down the dosages and there are other medications that will also help in coping with the withdrawal symptoms directly come into existence due to the Steroid adverse effect reports.

The normal hormone secretions have to be put back to normal, because all this while the steroids will be doing the functions of the hormone and more than than the quantities actually produced by the body. The body can get into a confused state at the sudden switch and can go into a shock. The adaptation has to be gradual and phased with the doctor’s help and rehabilitation is definitely required as the other toxins formed in the body have to be flushed out. In this whole process of consuming steroids, the body gets undermined and people don’t release that unhealthy use can make them suffer for a lifetime.

Subsequently other changes can be seen such joint aches, mental changes, high levels of calcium, dehydration, less gastrointestinal contractions which can make the intestine to dilate.

The flip side of tapering the doses for you to wean off steroids does not ensure that you will stop having withdrawal symptoms. Physical and mental effort has to be put real get a break through and get the control of the situation in hand. It can be a win- win situation, if you accept the crisis and assist the doctor in helping you to get off what you were hooked on to.

After the treatment

Once your hormones are secreted normally, which may take a bit of time depending on the dependency you have on it. Then the doctor may suggest you alternate therapy to get back your normal strength and help the body reconnect after all the use of steroid and the withdrawal symptoms the body needs some rejuvenation, to carry out normal functioning.

While taking steroids intake for a short period of time alters the Hypothalamic pituitary-adrenal axis or HPAA functioning. The alternate day therapy will work out depending on each individual case of study my by doctor’s review of the patient involved. If certain other medications are consumed during this period along with consumption of alcohol then there is a hitch in the road of recovery.

When you have started experiencing the withdrawal symptoms will definitely help the medical examiner to evaluate what he can do for and help you in the right way.

Like this Article? Share it!

About The Author

Comments are closed.